Aa
A
A
Close
1040373 tn?1273691088
Losing my hair
Hi everyone,

I've noticed in the last 3 weeks or so that I'm losing way more strands of hair than normal. I googled it and apparently it's common to lose hair 3 months after stress, surgery, childbirth, etc. I checked my calendar and noticed I had IV steroids exactly 3 months ago for my first relapse since my MS diagnosis.

Has anyone else experienced this? Or should I be looking for alternate causes?
Cancel
6 Answers
Page 1 of 1
Avatar universal
Are you taking any DMDs or other meds?

I had hair loss approx 3 months after my 5 days of IV solumedrol, but also started rebif & was having thyroid issues, so hard to pinpoint cause.

Hair loss lasted a couple of months, then began to gow back.

In addition to my other vitamins, I'm now taking Biotin ( a B vitamin) & small dose of zinc -- they can help with the hair thing.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1040373 tn?1273691088
I've been on Copaxone for 8 months now. Is hair loss a side effect of our DMD's?

I was thinking it could be a thyroid thing too.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
8 months seems a long time before copax would be the cause.  
It can be a symptom of thyroid imbalance.  

A small percentage (3-5%) of Rebif users experience some hair loss.  Not sure about Copax -- read the very fine print on the Rx insert to see if it's listed.

My hair loss started about 6 weeks after I started rebif, and about 3 months after the solumedrol.  My thyroid went wonky around that time too...
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
147426 tn?1317269232
I had enormous hair loss about 5  months after starting Avonex.  It did not grow back after stopping the drug, so I'm thinking that it wasn't a causal thing.  My mom lost a lot of hair as she aged so it might have been just my time.

Also know that we all go through times of predominant hair loss and times of predominant hair gain every year.

The thyroid is the first thinkg I would have checked out.  Hyperthyroidism causes thinning and loss and hypothyroidism cause slowed hair growth and coarseness.

Quix
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
987762 tn?1331031553
I think it is possibly connected to the drugs. I don't know much about hair loss besides elsopecia (sp) and i do know my hairdresser use to know when i was sick because of the condition of my hair, it would break and fall out more when i had a bug in my system.

I'm so curious about hair growth, mainly the opposite reaction to what your dealing with, because since April 09 my hair has gone beserk, growing really really abnormally fast. I never could grow my hair past my panty line, even when it was in peak condition but it's growing at a rediculous rate. I cut 20cm off becaue it had reached my thighs and was getting too hard to manage, its only been 5 or 6 weeks and its almost back to where it was, see abnormal growth.

So any ideas what causes the opposite or hair loss?

Curious.........JJ
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I too have noticed a change in my hair. Its much thinner especially in the back, than it used to be. I asked my MS nurse about it recently and she said Copaxone doesn't have that side effect> I am on a whole bunch of other meds tho and I find it hard to believe that its just a coincidence.

Any suggestions for thickening it or stimulating growth? I h
don't have bald spots.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
667078 tn?1316004535
Blank
HVAC
Durham, NC
198419 tn?1360245956
Blank
sllowe
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
Avatar m tn
Blank
caregiver222
751951 tn?1406636463
Blank
PastorDan
Caledonia, OH
Avatar f tn
Blank
essdipity